Alert archive / Arizona / Flash Flood Watches in 2010
Flash Flood Watch 2, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood watch at Jul 30, 2010, 10:29 PM MST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2010, 10:29 PM MST (05:29 UTC)
- Expired
- Jul 31, 2010, 11:00 PM MST
- In force
- 25 hr
- Issued by
- NWS Tucson, AZ
- Flood severity
- None
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood watch went out at Jul 30, 9:50 PM MST, 39 minutes earlier.
Area forecast discussion, Jul 30, 9:50 PM MST, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 950 PM MST FRI JUL 30 2010 .SYNOPSIS...A SERIES OF WEATHER DISTURBANCES ACTING ON DEEP MOISTURE IN PLACE OVER SOUTHEAST ARIZONA WILL CONTINUE TO PRODUCE DAILY CROPS OF THUNDERSTORMS THROUGH THIS WEEKEND. VERY HEAVY RAIN...FLOODING AND ISOLATED MICROBURSTS WILL BE THE MAIN THREATS. && .DISCUSSION...GOT A BIT OF A BREAK FROM THE BUSY EVENING WE'VE HAD. TROPICAL AIR MASS IN PLACE HAS LED TO VERY IMPRESSIVE RAINFALL RATES THIS EVENING...WITH SOME PIMA COUNTY GAGES IN THE CATALINA/RINCON MTNS AND IN REDINGTON PASS...RECORDING UP TO 1.5" IN LESS THAN 30 MINUTES...WITH STORM TOTALS RUNNING UP TO 4" IN PARTS OF REDINGTON PASS. HEAVY RAINS SE/S/SW OF TUCSON HAS RESULTED IN SIGNIFICANT FLOWS IN THE WASHES/CREEKS/RIVERS. WILL HAVE TO MONITOR HYDRO GAUGES NEXT SEVERAL HOURS IN CASE FLOOD WARNINGS ARE NEEDED. NEAR THE BORDER...ANOTHER AREA OF HEAVY RAIN LATE THIS AFTERNOON IN NOGALES SONORA MEXICO LED TO BANKFULL CONDITIONS IN THE NOGALES WASH. THIS AREA WILL HAVE TO BE CLOSELY WATCHED OVER THE WEEKEND AS AN ACTIVE WEEKEND WITH HEAVY RAINERS IS IN THE FORECAST. && .AVIATION...SCT TSRA CONTINUING THRU AT LEAST 08Z. CIGS AS LOW AS 2K AGL AND VSBYS UNDER 1 MILE WITH HEAVY RAIN ASSOCIATED WITH STRONGER STORMS. SURFACE WINDS GENERALLY LESS THAN 12 KTS EXCEPT THUNDERSTORM OUTFLOW GUSTS TO 40 KNOTS POSSIBLE. PATCHY IFR CIGS AND VSBYS LIKELY AGAIN TONIGHT FROM 06Z TO 15Z. ANOTHER ACTIVE DAY OF THUNDERSTORMS IS FORECAST FOR SATURDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .CLIMATE...AS OF 945 PM...TUCSON AIRPORT HAS RECORDED 0.49" THIS EVENING WHICH HAS PUSHED JULY'S TOTAL TO ABOVE NORMAL AT 2.34" && .FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 30, 11:14 AM MST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1114 AM MST FRI JUL 30 2010 AZZ019-029>035-310700- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1114 AM MST FRI JUL 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND MOVE SLOWLY WESTWARD THROUGH THE EVENING HOURS AND COULD AGAIN CONTINUE INTO THE NIGHTTIME HOURS. VERY HEAVY RAIN OF 2 INCHES IN ONE HOUR COULD LEAD TO FLASH FLOODING...ESPECIALLY IN AREAS AND BASINS THAT RECEIVED HEAVY RAIN THURSDAY. SOME STORMS COULD ALSO PRODUCE WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THREAT OF HEAVY RAIN AND FLASH FLOODING WILL CONTINUE THROUGH THE WEEKEND...AND INTO NEXT WEEK ALTHOUGH STORM COVERAGE MAY DECREASE AFTER MONDAY. LOCALLY DAMAGING WINDS FROM STRONG THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DROZD WEATHER.GOV/TUCSON
In the hours before
Local storm report, Jul 30, 9:21 PM MST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
921 PM MST FRI JUL 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM FLASH FLOOD TUCSON 32.24N 110.94W
07/30/2010 PIMA AZ TRAINED SPOTTER
3 SWIFT WATER RESCUES, ONE 5 MILES SOUTH OF PIMA COUNTY
FAIRGROUNDS, ONE IN THE RECON VALLEY AREA AND ANOTHER AT
OLD SPANISH TRAIL AND HILTON HEAD RANCH AREA.
&&
SMRLocal storm report, Jul 30, 9:21 PM MST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
921 PM MST FRI JUL 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM FLASH FLOOD TUCSON 32.24N 110.94W
07/30/2010 PIMA AZ TRAINED SPOTTER
2 SWIFT WATER RESCUES, ONE 5 MILES SOUTH OF PIMA COUNTY
FAIRGROUNDS, ANOTHER IN THE RINCON VALLEY AREA. BOTH
COMPLETED SUCCESSFULLY.
&&
SMRThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:02 PM MST | Areal Flood Advisory | TWC | Cochise | 54 min |
| Jul 30, 6:52 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 113 min |
| Jul 30, 8:09 PM MST | Flash Flood Warning | TWC | Cochise, Pima, Santa Cruz | 3 hr |
| Jul 30, 8:45 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 30, 9:48 PM MST | Areal Flood Warning | TWC | Pima | 6 hr |
| Jul 30, 10:01 PM MST | Flash Flood Warning | TWC | Cochise, Pima, Pinal, Santa Cruz | 3 hr |
| Jul 30, 11:52 PM MST | Areal Flood Advisory | TWC | Pima | 83 min |
| Jul 31, 12:24 AM MST | Areal Flood Warning | TWC | Pima | 5 hr |
| Jul 31, 12:56 AM MST | Areal Flood Advisory | TWC | Pima, Pinal, Santa Cruz | 6 hr |
| Jul 31, 1:20 AM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jul 31, 4:20 AM MST | River Flood Warning | TWC | Pima, Pinal | 4 hr |
| Jul 31, 4:57 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 31, 7:53 AM MST | Areal Flood Advisory | TWC | Pima, Pinal | 112 min |
| Jul 31, 8:42 AM MST | River Flood Warning | TWC | Pima, Pinal | 6 hr |
| Jul 31, 12:53 PM MST | Flash Flood Warning | TWC | Pima | 112 min |
| Jul 31, 2:31 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 119 min |
Nearby
Flash Flood Watches in Arizona, 2010Every flash flood watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.